Mississippi, 2006Damaging Winds in Mississippi, July 28, 2006
July 28, 2006 · NWS MEG · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 1:30 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT FRI JUL 28 2006
TODAYS SHOWERS WERE HEAVIEST AND MOST WIDESPREAD IN NORTHERN
COUNTIES OF THE MIDSOUTH. THIS WAS DUE TO PLENTIFUL MOISTURE IN
THE PROFILE AND LIFT FROM A SHT WAVE THAT WAS OVER THE JBR TO PHT
AREA. THE SHT WV STIRRED UP SHOWERS AND TRWS OVER NC AND NW AR
THIS AFTERNOON AND THEY SHOULD COME INTO THE AREA TONIGHT...
HOPEFULLY MORE OF THE RAIN WILL DROP FARTHER SOUTH. BUT...AS WITH
LAST NIGHT AND TDA...MOST OF THE SIGNIFICANT RAIN SHOULD FALL IN
NORTHERN COUNTIES.
A RIDGE BUILDS TOWARD THE AREA FROM THE WEST SAT. THIS WILL SHIFT
HIGHEST RAIN CHANCES TO THE EASTERN MIDSOUTH COUNTIES. SOAKING
RAINS ARE NOT EXPECTED OVER MOST PLACES...WHILE THOSE DIRECTLY IN
A TRWS PATH COULD GET MOD TO HVY RAIN. CLOUDINESS WILL KEEP MOST
HIGHS IN THE UPPER 80S TMR.
A SHT WV WORKING DOWN THE EAST SIDE OF THE UPPER RIDGE WILL KEEP
SHOWER CHANCES ALIVE SAT NIGHT. COVERAGE AND AMTS SHOULD BE MINOR
AT THE VAST MAJORITY OF PLACES. THEN THE RIDGE WILL BE POSITIONED
IN SUCH A WAY TO KEEP SHOWERS EAST OF THE RIVER SUN.
MONDAY THROUGH WEDNESDAY...HOT MAINLY DRY WEATHER WILL PREVAIL.
SHWRS THAT OCCUR SHOULD BE IN SOUTHEASTERN COUNTIES...BUT
COVERAGE WILL BE SMALL.
ANOTHER FRONT WILL BE CLOSE ENOUGH TO BRING A CHANCE OF SHOWERS
THU IN N COUNTIES. PROBABILITY OF PRECIPITATION WL GO UP MORE FRI
AS THE FRONT FLOPS SOUTH THROUGH THE AREA.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
WER
Hazardous weather outlook, Jul 28, 2:00 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT FRI JUL 28 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CDT FRI JUL 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MIDSOUTH AGAIN
TONIGHT. COVERAGE WILL BE GREATEST IN NORTHERN COUNTIES. STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A DAILY ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY THROUGH NEXT
FRIDAY...BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Monroe
- When
- July 28, 3:38 PM CST to 3:45 PM CST
- Where
- Monroe County, 1 mi W of Aberdeen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.817, -88.567
Straight line winds knocked down trees at Old Highway 25 north of Dan Taylor Road, as well as near Old Highway 45. Trees were also knocked down at 301 Locust Street in Aberdeen.
Thunderstorm Wind, Monroe
- When
- July 28, 5:01 PM CST to 5:05 PM CST
- Where
- Monroe County, Aberdeen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.817, -88.550
A few trees were knocked down on Bethlehem Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 28 to 31, 20064 deaths · 1 event
- Damaging Winds and Lightning Strike in New York, July 28, 20061 death · 1 injured · 52 kt wind · 5 events
- Heat in Pennsylvania, July 28, 20061 death · 1 event
- Hail and Damaging Winds in Michigan, July 28 to 29, 2006$817,000 · 4 in hail · 41 events
- Flooding and Hail in Massachusetts, July 28, 2006$304,000 · 50 kt wind · 18 events
- Flash Flooding in New York, July 28, 2006$450,000 · 5 events
- Flash Flood in New Mexico, July 28, 2006$240,000 · 1 event
- Hail and Damaging Winds in Georgia, July 28, 2006$205,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, July 28, 2006$148,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 28, 20062 injured · $55,000 · 1.75 in hail · 13 events
- Flash Flood in New Mexico, July 28, 2006$80,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 28 to 29, 2006$70,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520378, 5520379.